MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2465
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the battery was returned due to corroded contacts.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of corrosion on the 14v battery contacts was confirmed.The returned 14v li-ion battery, serial (b)(6), showed signs of corrosion on the j2 contacts.The battery went through a charge/discharge cycle and placed in a universal battery charger (ubc) for further testing, and no atypical signals were observed.The battery was able to charge to full bars as intended.The 14v battery was hooked up to a mock loop, system controller, and returned battery clip.The battery was functionally tested and found to operate as intended during analysis; no alarms were produced.The corroded contact did not affect functionality of the battery.A root cause for the reported event was not conclusively determined through this analysis.The 14v battery was inspected and accepted into the storage location on 10jun2024.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.Heartmate 3 instructions for use section 3-¿powering the system¿ and heartmate 3 patient handbook section 3-¿powering the system¿ explain how to clean and maintain proper function of the batteries.Heartmate 3 patient handbook section 4-¿living with the heartmate 3¿ states that ¿the heartmate 3 system components must be kept dry.Never expose the system controller, batteries, mobile power unit or power base unit to water.If these system components get wet, your pump may stop.Never take tub baths or go swimming while implanted with the pump.The heartmate® gogear® shower bag must be used while showering to keep the system controller and batteries dry.¿ the ifu states under the weekly safety checklist to clean the metal battery terminals and contacts inside the battery clips and to check for damage.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION RECHARGEABLE BATTERY SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23341942
Report Number2916596-2025-06849
Device Sequence Number12714686
Product Code DSQ
UDI-Device Identifier00813024010692
UDI-Public(01)00813024010692(10)GY144-B039(17)270523
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2465
Device Catalogue Number2465
Device Lot NumberGY144-B039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale
Patient Weight93 KG